MAUDE Adverse Event Report: AIR LIQUIDE ISPAN PERFLUOROPROPANE (C3F8) GAS; INTRAOCULAR GAS

AIR LIQUIDE ISPAN PERFLUOROPROPANE (C3F8) GAS; INTRAOCULAR GAS
Catalog Number 8065797105
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample or lot number information has been received by manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.This is the first of two reports for this reported event.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An author in a literature article reported that 41 patients who had experienced eye perforations, missile injuries to the eye and foreign body in the eye received either ophthalmic silicone oil or ophthalmic perfluorocarbon gas during separate vitrectomy surgeries.At six months post-operative follow up, these patients subsequently experienced any of the following: eye atrophy, enucleation, hypotony, endophthalmitis and decreased visual acuity.Additional information was requested.Further patient identification is not available.
 
Additional Manufacturer Narrative
There is no evidence contained within the reported information at this time that indicates the design or performance of the reported ophthalmic gas contributed to the event reported.The reported ophthalmic gas tank was unable to be evaluated because no gas tank sample was returned and the associated lot number was not provided.A review of the complaint records could not be performed because a valid lot number was not provided.With no additional, related information provided, the customer reported event was not confirmed.The root cause cannot be determined conclusively.Data will continue to be monitored for evidence of adverse trending.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information is provided in the regulatory report attachment field in order to provide a copy of the literature article that should have been included on the initial mdr.The manufacturer internal reference number is: (b)(4).

Brand Name
ISPAN PERFLUOROPROPANE (C3F8) GAS
Common Device Name
INTRAOCULAR GAS
Manufacturer (Section D)
AIR LIQUIDE
13140 ti blvd.
dallas TX 75243
MDR Report Key11784328
Report Number1610287-2021-00008
Device Sequence Number4043195
Product Code LPO
UDI-Device Identifier00380657971053
UDI-Public00380657971053
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065797105
Device Lot NumberASKU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer07/08/2021
07/16/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date07/08/2021
07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;